Fractional sum and fractional difference on non-uniform lattices and analogue of Euler and Cauchy beta formulas. (English) Zbl 07439146

Summary: As is well known, the definitions of fractional sum and fractional difference of \(f (z)\) on non-uniform lattices \(x(z) = c_1z^2 + c_2z + c_3\) or \(x(z) = c_1q^z + c_2q^{- z} + c_3\) are more difficult and complicated. In this article, for the first time we propose the definitions of the fractional sum and fractional difference on non-uniform lattices by two different ways. The analogue of Euler’s Beta formula, Cauchy’ Beta formula on non-uniform lattices are established, and some fundamental theorems of fractional calculas, the solution of the generalized Abel equation on non-uniform lattices are obtained etc.


39A13 Difference equations, scaling (\(q\)-differences)
33C45 Orthogonal polynomials and functions of hypergeometric type (Jacobi, Laguerre, Hermite, Askey scheme, etc.)
33D45 Basic orthogonal polynomials and functions (Askey-Wilson polynomials, etc.)
26A33 Fractional derivatives and integrals
34K37 Functional-differential equations with fractional derivatives
Full Text: DOI


[1] Agarwal, R. P., Certain fractional q-integral and q-derivative, Proc Camb Phil Soc, 66, 365-370 (1969) · Zbl 0179.16901
[2] Al-Salam, W. A., Some fractional q-integral and q-derivatives, Proc Edinb Math Soc v2, 15, 135-140 (1966) · Zbl 0171.10301
[3] Anastassiou, G. A., Nabla discrete fractional calculus and nalba inequalities, Mathematical and Computer Modelling, 51, 5-6, 562-571 (2010) · Zbl 1190.26001
[4] M H Annaby, Z S Mansour. q-Fractional Calculus and Equations, Springer, 2012.
[5] Andrews, G. E.; Askey, R.; Roy, R., Special functions (1999), Cambridge: Cambridge University Press, Cambridge
[6] R Askey, J A Wilson. Some basic hypergeometric orthogonal polynomials that generalize Jacobi polynomials, Mem Amer Math Soc, 1985, 319. · Zbl 0572.33012
[7] Atakishiyev, N. M.; Suslov, S. K., Difference hypergeometric functions, 1-35 (1992), New York: Springer, New York · Zbl 0787.33003
[8] Atici, F. M.; Eloe, P. W., Discrete fractional calculus with the nable operator, Electronic Journal of Qualitative Theory of Differential Equations, Spec Ed I, 2009, 3, 1-12 (2009) · Zbl 1189.39004
[9] Baoguo, J.; Erbe, L.; Peterson, A., Two monotonicity results for nabla and delta fractional differences, Arch Math (Basel), 104, 589-597 (2015) · Zbl 1327.39011
[10] Cheng, J. F., Theory of Fractional Difference Equations (2011), Xiamen: Xiamen University Press, Xiamen
[11] Jia, L. K.; Cheng, J. F.; Feng, Z. S., A q-analogue of Rummer’s equation, Electron J Differential Equations, 2017, 31, 1-20 (2017)
[12] Cheng, J. F.; Dai, W. Z., Higer-order fractional Green and Gauss formulas, J Math Anal Appl, 462, 1, 157-171 (2018) · Zbl 1390.26008
[13] Cheng, J. F.; Jia, L. K., Hypergeometric Type Difference Equations on Nonuniform Lattices: Rodrigues Type Representation for the Second Kind Solution, Acta Mathematics Scientia, 39A, 4, 875-893 (2019) · Zbl 1449.33011
[14] Cheng, J. F.; Jia, L. K., Generalizations of Rodrigues type formulas for hypergeometric difference equations on nonuniform lattices, Journal of Difference Equations and Applications, 26, 4, 435-457 (2020) · Zbl 1453.33014
[15] Cheng, J. F., On the Complex Difference Equation of Hypergeometric Type on Non-uniform Lattices, Acta Mathematica Sinica, English Series, 36, 5, 487-511 (2020) · Zbl 1440.39007
[16] Cheng, J. F., Hypergeometric Equations and Discrete Fractionl Calculus on Non-uniform Lattices (2021), Beijing: Science Press, Beijing
[17] Diaz, J. B.; Osler, T. J., Differences of fractional order, Math Comp, 28, 125, 185-202 (1974) · Zbl 0282.26007
[18] Ferreira, R. A C.; Torres, D. F M., Fractional h—differences arising from the calculus of variations, Appl Anal Discrete Math, 5, 110-121 (2011) · Zbl 1289.39007
[19] Goodrich, C.; Peterson, A. C., Discrete Fractional Calculus (2015), Switzerland: Springer International Publishing, Switzerland Springer, Switzerland · Zbl 1350.39001
[20] Gray, H. L.; Zhang, N. F., On a new definition of the fractional difference, Mathematics of Computation, 50, 182, 513-529 (1988)
[21] Ismail, M. E H.; Zhang, R., Diagonalization of certain integral operators, Advance in Math Soc, 109, 1, 1-33 (1994) · Zbl 0838.33012
[22] Nikiforov, A. F.; Suslov, S. K.; Uvarov, V. B., Classical orthogonal polynomials of a discrete variable (1991), Berlin: SpringerVerlag, Berlin · Zbl 0743.33001
[23] Nikiforov, A. F.; Uvarov, V. B., Special functions of mathematical physics: A unified introduction with applications (1988), Basel: Birkhauser Verlag, Basel · Zbl 0624.33001
[24] Rahman, M.; Suslov, S. K., The Pearson equation and the Beta Integrals, SIAM J Math Anal, 25, 2, 646-693 (1994) · Zbl 0808.33002
[25] Suslov, S. K., On the theory of difference analogues of special functions of hypergeometric type, Russian Math Surveys, 44, 2, 227-278 (1989) · Zbl 0685.33013
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.